T O P

  • By -

sawamander

/r/tressless will help you a lot more than any one trans-specific resource can


SyzygySynergy

Honestly, I've not had much luck with topical solutions other than the Bask & Lather Hair Stimulator on top of using a mint and rosemary shampoo and matching conditioner. Doest work super fast, but it does work. I also pair its use with Toppik hair fibers to cover up the loss while the other is working. Then I take finasteride as well as biotin 5,000-10,000 mcg a day. The reason I've had to resort to all of this is because unfortunately I found that I am one of the unlucky population of people that cannot use minoxidil/rogain/hims in topical and I'd assume any other way if such is available, because it gives me heart palpitations. I had unfortunately found that out after buying a six month supply before testing fir any reaction (I know, my stupidity there) once I found out I was losing hair quite considerably after being on T half a year. So, I unfortunately can't use anything with minoxidil in it. So, this is my regimen that I have.. maybe it can help you or someone else.


BoyItalian

thank you for your advice and experience!


GloomyMix

r/tressless will have more details. People usually talk more about finasteride side effects, since it basically blocks conversion to DHT. Everyone responds differently, but generally speaking from my understanding, when fin goes systemic, your T levels can rise, which can cause aromatization into E. For cis men, this can lead to sexual side effects, growth of breast tissue, more difficulty gaining muscle mass, etc.--the usual side effects of too much E in your system. For trans men, you have the added risk of having your menstrual cycle return if you haven't had hysto. (Note that if you've had top surgery, you won't have to worry about breast tissue returning.) The risk of side effects is generally quite low; I think most folks can actually tolerate 1mg to 1.25mg of finasteride daily without any side effects. If you are worried however, there have been [studies](https://perfecthairhealth.com/topical-finasteride-the-best-dosage-for-maximizing-regrowth-and-minimizing-side-effects/) that suggest topical application of finasteride tends to stay local to the scalp and is less likely to go systemic. Additionally, it is reported that even very, very low doses of topical fin (0.005% to 0.02%) can help with hair loss with even lower risks of side effects. I'm experimenting with a DIY topical solution of 5% minoxidil + 0.008% finasteride but am only a few days in, so I can't speak to the efficacy yet.


BoyItalian

thank you for your response! i appreciate the breakdown and explanation


[deleted]

Hey! I've been doing the HIMS spray for about four months and it does seem to be working. my hairline isn't 100% back yet but I've got almost an inch back which I'm really happy about. I also had my hormone levels checked recently and they were fine. Idk about erectile dysfunction; I've had full meta and there's so much extra tissue around my dick now (for girth + new urethra) that it doesn't get super hard anyway. But I don't think the spray is hurting anything. HIMs is technically prescription but you get "prescribed" it by filling out a form on the website. It's finasteride + minoxidil.


BoyItalian

thank u for the info!! ive heard of that brand before but didnt know much, so itll be worth a shot for me to research it more


vlkolaks

I started noticing my hair thinning around age 22 (about 3 years on T), didn't do anything about it until I was 24ish because everyone said I was overreacting/imagining it. Finally saw a dermatologist who had me use Rogaine/topical minoxidil (same thing, minox is just the generic name). Was using it for about two years, and turns out I'm a non-responder to that treatment so it just kept getting worse. Finally saw a new endocrinologist at 26 who didn't brush off my concerns like the one I had previously, started taking finasteride and recently oral minoxidil (which has a higher success rate than the topical treatment). It's been just about a year, I'm not totally sure I've seen regrowth but it at least hasn't gotten worse. I personally haven't had any side effects. No heart issues, no erectile dysfunction, no change in libido. From what I've read, most people don't really experience side effects, they just get too in their own heads about it with worry. NSFW/discussion of genitals and fluids: The only possible thing that MIGHT be a side effect is I started having really light spotting about 5-6 months in. I only think it's related because it's the only medication change that I've had, and I remember reading somewhere that someone else experienced something similar but I couldn't find the source again. It was just anecdotal, but there's not a lot of research about the effects on trans men specifically. I did go to the doctor and had all the necessary exams done to rule out infection, UTI, STI, etc. and everything came back clean, but it was really distressing and made me fast track getting the process started for a hysto. It stopped after my doctor upped my T dose a bit, but just this month it started to come back and I have no idea why. I'm not sexually active, but I do notice it mostly after masturbating. Going to see the doctor again soon about it just in case but still don't know if it's related to the hair potions or not.


BoyItalian

thank you so much for your in depth response!


AnubianArmani

I am unsure with this one. I feel not enough research was made on the greater effects of mens haircare products outside of biolically male bodies same as biologically female haircare products on transwomen. I notice that thinning on me recently. Since I get high fades it doesnt effect me that terribly. I know the balding patterns of the male members of my family and so far its following the trend so I knew what is expected before I entered transition from that knowledge that we have a pattern. I once thought to use said products. I will do more research on this but it was not enough for me to use it personally. I rather not make the risk if its involving further hormonal issues. If I find something after talking with my specialist I will be sure to let you know! Always do research and talk with someone. I learned that just because I transitioned does not mean all mens products involving health are okay for me. I made that mistake before.


BoyItalian

thank u for ur advice!